International Journal of Hematology and Oncology 2019, Vol 29, Num 3 Page(s): 099-104
NECROTISING MYOFASIITIS AFTER CHEMOTHERAPY: A CASE REPORT

BÜLENT KARABULUT1, FATİH KIRÇELLİ1, VELİDDİN C. SEZGİN1, GAMZE G. MÜEZZİNOĞLU1, ULUS A. ŞANLI1, RÜÇHAN USLU1, ERHAN GÖKMEN1, ERDEM GÖKER1

Ege Üniv. Medikal Onkoloji AD

Keywords: nasopharynx carcinoma, necrotising fasciitis, chemotherapy
Nekrotising myofasciitis (NMF) is a rare infection that involves subcutaneus tissues, especially fascia and the muscular tissues. It can happen on the basis of immunosupression, tumour, surgery and injection which impair tissue integrity in cancer patients. A 37 year old male, diagnosed as nasopharyngeal carcinoma was accepted to the emergency servise 15 days after chemotherapy with pain in his gluteal region, that later turned to a necrotising lesion involving proximal left lower limb, left lower part of the abdomen and distal right lower limb. No etiological factor was found although all microbiological, pathological and rheumatological tests were done. NMF was taken under control with broad spectrum antibiotics and prompt surgical exploration and removal.